An Effective Self-Adaptive Admission Control Algorithm for Large Web Caches

Chul-Woong YANG  Ki Yong LEE  Yon Dohn CHUNG  Myoung Ho KIM  Yoon-Joon LEE  

Publication
IEICE TRANSACTIONS on Information and Systems   Vol.E92-D   No.4   pp.732-735
Publication Date: 2009/04/01
Online ISSN: 1745-1361
Print ISSN: 0916-8532
Type of Manuscript: LETTER
Category: Contents Technology and Web Information Systems
Keyword: 
Web cache,  cache admission control,  WWW,  

Full Text: PDF(460.2KB)
>>Buy this Article


Summary: 
In this paper, we propose an effective Web cache admission control algorithm. By selectively admitting objects into the cache, the proposed algorithm can significantly reduce the amount of disk I/O on a Web cache while maintaining a high hit ratio. The proposed algorithm adaptively adjusts its own admission control parameter, requiring no user-supplied parameters. Through extensive experiments, we show the effectiveness of the proposed algorithm.